Alert archive / Arkansas / Tornado Warnings in 2010
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Mar 10, 2010, 3:46 PM CST for 4 counties in Arkansas. It was in force for 44 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 10, 2010, 3:46 PM CST (21:46 UTC)
- Expired
- Mar 10, 2010, 4:30 PM CST
- In force
- 44 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR
The radar
The Western Arkansas radar (KSRX), 157 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 4:10 PM CST | HAIL 0.75 | Mineral Springs, AR | |
| Mar 10, 4:10 PM CST | HAIL 0.75 | Nashville, AR | |
| Mar 10, 4:17 PM CST | TORNADO | 3 W Mccaskill, AR | AN EF0 TORNADO INITIALLY TOUCHED DOWN WEST OF WEST HEMPSTEAD 40 RD...ALONG A LOGGING ROAD...WHERE IT DOWNED A NUMBER OF TREES AND SEVERAL LARGE BRANCHES. THE TORNADO THEN CONTINUED IN A NORTHEAST DIRECTION WHERE IT CROSSED HIGHWAY 371 KNOCKING DOWN SEVERAL LAR |
| Mar 10, 4:22 PM CST | TSTM WND DMG | 5 E Nashville, AR | POWERLINES DOWN BETWEEN NASHVILLE AND MCCASKILL ON HWY 371. |
| Mar 10, 4:22 PM CST | HAIL 1 | 5 E Nashville, AR | QUARTER SIZED HAIL REPORTED BETWEEN NASHVILLE AND MCCASKILL ON HIGHWAY 371. |
| Mar 10, 4:22 PM CST | TORNADO | 5 W Ozan, AR | TREES SNAPPED AND ONE BUILDING SUSTAINED MINOR DAMAGE WITH TREES AND POWERLINES DOWNED ON NEIGHBORING COUNTY ROADS. DAMAGE WAS REPORTED IN THE COMMUNITY OF YANCY WEST OF OZAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 10, 11:39 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Mar 10, 3:26 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.8 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -354 J/kg
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
954
WFUS54 KSHV 102146
TORSHV
ARC057-061-081-133-102230-
/O.NEW.KSHV.TO.W.0016.100310T2146Z-100310T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
346 PM CST WED MAR 10 2010
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS...
THIS INCLUDES THE CITIES OF...NASHVILLE...MINERAL SPRINGS...
EAST CENTRAL LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS...
SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS...
* UNTIL 430 PM CST
* AT 343 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
SARATOGA...OR 7 MILES NORTHEAST OF ASHDOWN...MOVING NORTHEAST AT 45
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TOLLETTE AND CORINTH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3405 9381 3401 9381 3401 9376 3390 9359
3365 9400 3379 9415 3409 9386
TIME...MOT...LOC 2145Z 229DEG 37KT 3375 9401
$$
031 follow-up statement
467
WWUS54 KSHV 102207
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
407 PM CST WED MAR 10 2010
ARC081-133-102217-
/O.CAN.KSHV.TO.W.0016.000000T0000Z-100310T2230Z/
LITTLE RIVER AR-SEVIER AR-
407 PM CST WED MAR 10 2010
...THE TORNADO WARNING FOR SEVIER AND LITTLE RIVER COUNTIES IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CST WEDNESDAY EVENING
FOR SOUTHWESTERN ARKANSAS. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1100 PM CST WEDNESDAY EVENING FOR NORTHWESTERN
LOUISIANA AND NORTHEASTERN TEXAS.
LAT...LON 3379 9383 3392 9401 3409 9386 3405 9381
3401 9381 3401 9376 3390 9359
TIME...MOT...LOC 2207Z 229DEG 37KT 3390 9380
$$
ARC057-061-102230-
/O.CON.KSHV.TO.W.0016.000000T0000Z-100310T2230Z/
HEMPSTEAD AR-HOWARD AR-
407 PM CST WED MAR 10 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 PM CST FOR HOWARD
AND HEMPSTEAD COUNTIES...
AT 405 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO. THIS TORNADO WAS LOCATED NEAR NASHVILLE...MOVING
NORTHEAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OZAN...
CORINTH AND MCCASKILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WARNING MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE
STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO
DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...
MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM
WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
&&
LAT...LON 3379 9383 3392 9401 3409 9386 3405 9381
3401 9381 3401 9376 3390 9359
TIME...MOT...LOC 2207Z 229DEG 37KT 3390 9380
$$
03What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Mar 10, 2:32 PM CST, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 10, 2:32 PM CST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CST WED MAR 10 2010 .DISCUSSION... ACTIVE WEATHER ALONG AND NORTH OF THE I-30 CORRIDOR OF NE TX THIS AFTERNOON WITH STORMS FORMING ALONG A PREFRONTAL TROUGH THAT HAS BECOME SEPARATED FROM THE MAIN DRYLINE/FRONT WHICH EXTENDS FROM DURANT OKLAHOMA ONTO NEAR TERRELL...CORSICANA AND SAN ANTONIO TEXAS. LEADING LINE OF SEVERE THUNDERSTORMS FROM CLARKSVILLE TEXAS SOUTHWARD TO NEAR TYLER TEXAS HAVE BEEN PROLIFIC HAIL PRODUCERS THUS FAR WITH SOME REPORTS OF FUNNEL CLOUDS REPORTED EARLIER NEAR TALCO TEXAS. IT REMAINS TO BE SEEN HOW MUCH FARTHER SOUTH THIS LINE CAN DEVELOP BEFORE THE DRYLINE/FRONTAL CONVECTION CATCHES IT AND BECOMES THE MAIN PLAYER THROUGH THE EVENING HOURS TONIGHT. LOW LEVEL HELICITY REMAINS WEEK AHEAD OF THE DRYLINE CONVECTION BUT STILL CANNOT RULE OUT AN ISOLATED TORNADO ACROSS THE REGION OVERNIGHT. STILL LOOKS LIKE HAIL WILL BE THE PRIMARY SEVERE WEATHER THREAT WITH LOW WET BULB ZERO HEIGHTS AND AND STEEP MID LEVEL LAPSE RATES. GIVEN THE SPEED OF THE CONVECTION...HAVE GONE WITH LIKELY POPS ACROSS MOST ALL OF NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS AS CONVECTION SHOULD BE MOVING INTO THESE REGIONS ON OR JUST BEFORE 6 PM THIS EVENING WITH CHANCE POPS ACROSS OUR WESTERN ZONES AS THE PRECIPITATION WILL EXIT THIS REGION EARLY THIS EVENING. PRECIPITATION MOVES RAPIDLY EASTWARD OVERNIGHT AND THUS...KEPT LOW END CHANCE POPS GOING ACROSS OUR EASTERN THIRD AFTER MIDNIGHT. MOISTURE EXITS THE REGION QUICKLY OVERNIGHT AND THE TRUE COLD FRONT WILL NOT CATCH THE DRYLINE UNTIL THE DAYTIME HOURS ON THURSDAY THUS ALLOWING FOR ANOTHER WARM DAY ON THURSDAY AHEAD OF THE FRONT. STRONG PRESSURE GRADIENT BUILDS BEHIND THE FRONT FOR THURSDAY NIGHT INTO FRIDAY RESULTING IN BREEZY CONDITIONS AS OUR UPPER LEVEL FEATURE CUTS OFF ACROSS THE CENTRAL/SOUTHERN PLAINS. THIS SYSTEM WILL LIKELY PLAY HAVOC WITH OUR TEMPERATURES THROUGH THE WEEKEND INTO EARLY NEXT WEEK EVEN AS IT GETS A NUDGE EASTWARD INTO THE TENN VALLEY BY LATE WEEKEND AS AN UPSTREAM KICKER HEADS INTO THE SOUTHERN GREAT BASIN. FOR THE MOST PART...KEPT LOW POPS GOING FROM THURSDAY NIGHT THROUGH FRIDAY NIGHT WITH A DRY WEEKEND AND THEN REINTRODUCED POPS TUESDAY INTO TUESDAY NIGHT AND THIS IS DEPENDENT ON WHETHER THE UPSTREAM KICKER CUTS OFF PER ECMWF OR OPENS UP PER GFS. EITHER WAY...THE WEEKEND INTO EARLY NEXT WEEK LOOKS MUCH COOLER THAN THE TEMPERATURES WE HAVE EXPERIENCED THIS WEEK. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... SHV 50 74 47 59 41 / 60 0 30 10 10 MLU 55 77 48 59 42 / 70 0 30 10 20 DEQ 41 67 41 55 39 / 30 10 30 20 20 TXK 47 68 44 56 39 / 60 10 30 20 20 ELD 50 74 45 56 39 / 70 0 30 20 20 TYR 44 69 44 59 39 / 30 0 30 10 10 GGG 46 71 45 58 40 / 30 0 30 10 10 LFK 49 76 44 65 40 / 30 0 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/01
Hazardous weather outlook, Mar 10, 11:02 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
In the hours before
Local storm report, Mar 10, 2:41 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL PITTSBURG 33.00N 94.97W
03/10/2010 E0.75 INCH CAMP TX LAW ENFORCEMENT
0240 PM HAIL DE KALB 33.51N 94.62W
03/10/2010 E0.75 INCH BOWIE TX FIRE DEPT/RESCUE
&&
03Local storm report, Mar 10, 2:49 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
249 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM HAIL 1 E DE KALB 33.51N 94.60W
03/10/2010 E1.00 INCH BOWIE TX PUBLIC
&&
03Local storm report, Mar 10, 3:06 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
306 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL NAPLES 33.20N 94.68W
03/10/2010 E1.00 INCH MORRIS TX PUBLIC
ONE INCH HAIL REPORTED IN NAPLES ALONG HWY 67.
&&
MBERRYLocal storm report, Mar 10, 3:14 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
314 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL NAPLES 33.20N 94.68W
03/10/2010 M0.88 INCH MORRIS TX STORM CHASER
&&
MBERRYLocal storm report, Mar 10, 3:41 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
341 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 4 SE FOREMAN 33.68N 94.35W
03/10/2010 M1.00 INCH LITTLE RIVER AR LAW ENFORCEMENT
LITTLE RIVER DISPATCH REPORTED QUARTER-SIZED HAIL A FEW
MILES EAST OF THE CITY OF WALLACE.
&&
18Local storm report, Mar 10, 3:42 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
342 PM CST WED MAR 10 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM FUNNEL CLOUD ASHDOWN 33.67N 94.13W
03/10/2010 LITTLE RIVER AR EMERGENCY MNGR
EMERGENCY MANAGER AND STORM SPOTTER REPORTING ROTATION
DIRECTLY OVER ASHDOWN.
&&
18The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:27 PM CST | Severe Thunderstorm Warning | SHV | Little River | 48 min |
| Mar 10, 3:04 PM CST | Tornado Warning | SHV | Little River | 41 min |
| Mar 10, 3:18 PM CST | Severe Thunderstorm Warning | SHV | Miller | 42 min |
| Mar 10, 4:36 PM CST | Severe Thunderstorm Warning | SHV | Miller | 39 min |
| Mar 10, 4:54 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Nevada | 22 min |
| Mar 10, 5:13 PM CST | Severe Thunderstorm Warning | SHV | Hempstead, Lafayette, Miller, Nevada | 47 min |
| Mar 10, 5:36 PM CST | Severe Thunderstorm Warning | SHV | Howard | 24 min |
Nearby
Tornado Warnings in Arkansas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.